Discussions By Condition: Ears, Nose, Mouth & Throat conditions

My ENT disregards CT changes in my sphenoid & ethmoid sinuses, but I've read they are most serious.

  • Posted By: Anonymous
  • April 20, 2014
  • 09:07 PM

I've had chronic sinus problems for years,deviated septum, chronic hypothyroidism, Lyme disease, & last year a small wire was removed from my left maxillary sinus that had migrated there from a facial surgery I had in 1985. It had set up an infection of two strains of Pseudomomonas and one Enterobacter sp. I had told doctors for a couple years that I smelled Pseudomonas in there, but was told it was unlikely. Some of my symptoms have persisted, like earache, headache, nasal blockage, post-nasal drip, and weird sneeze episodes that are hard to stop. Image tests and endoscopy always show my main sinuses to be normal but a recent CT showed thickened membranes in my sphenoid and ethmoid sinuses. My ENT says my symptoms don't correlate, but from what I read, they DO. He wants to fix my deviated septum, but disregards any disease of the sinus abnormalities. From what I read, it is sphenoid sinusitis that can be most dangerous to eyes and brain. Should I get a second opinion before having surgery? If I proceed with septal surgery, would the surgeon be able to evaluate those "lesser" sinuses easily during surgery?
By the way, I'm one of those people who is the "one in a million" who gets the rare stuff. Doctors are always having to retract their diagnostic opinion when they finally test me for what I've been suspecting & find that I'm right. If it can happen, it WILL happen to me... my luck is that bad.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?